Help! I am in Statin Badland

Good morning. Although I posted yesterday I may have done something wrong. My husband would be quick to tell you that I am not necessarily IT oriented. What I do know that I would like to thank you all for is that it was quite informative to me to see all of the info about statins. I have had a very bad time with pain, memory loss, etc. I wondered if anyone knows how long after stopping the meds the symptoms continue. At this point I am not anxious to try other statins to see if they work for me. I appreciate any comments and please excuse me if the other post actually got through.

Thank you all

12 Replies

oldestnewest
  • I suggest you try a good quality Q Enzymne Q10 (QE10) supplement. It is common knowledge that statins reduce the amount of this enzyme which is normally naturally produced in the body. Supplements are usually available in three strengths. 20mg, 40mg and 80mg. I suggest you try the 40g first to see what effect it has. You can increase or lower the dose after a few weeks trial depending on the result, or even give it up altogether if you have stopped taking the statins

  • Not 40g, 40mg!

  • Your other post got through 17 hours ago and three replies. I stopped statin after three months because of side effect. Because I was on it for three months I was back to normal within a week.

    It all depends on age and other medical conditions!

  • Thank You all so much!

  • I was on statins for almost six months. My main (and only) issue was sore and stiff leg muscles, which developed very gradually, up to the point where I had trouble getting out of a chair and felt like I was ninety years old (I'm 64). I also had trouble walking - walking became painful and unpleasant. I didn't even connect this to the statins! Fortunately my doctor, when I finally went to see him, immediately said 'it's the pills'. On the other hand, he was the one who insisted I take them in the first place...

    Anyway, it's now over 4 months since I've been off the statins, and my muscle issues have just about resolved. The stiffness was gone in less than a week, but the muscle pains lingered for much longer. For me, taking Ubiquinol (the concentrated form of CoQ10) has been important. I started out with 400 mg per day, but when I started feeling better I lowered this to 100 mg. Then the pain came back, and now I'm taking 400 mg again. Anyway, my experience has been that recovery takes time, but it does happen.

  • Oh yes, and I would add that I wouldn't recommend taking another statin, or even a lower dose. Your doctor may advise this of course, but you should be aware that statins all work the same way - by blocking the production by the liver of certain elements that are essential to your health. Women don't need statins anyway, and the risks of long-term use are quite serious: diabetes, breast cancer and/or other forms of cancer, permanent muscle damage, dementia, Parkinson's disease, kidney, liver and heart failure.

  • I have taken avrostatin for about 6 years,and I quote 2 and 1/2 months ago and im starting to feel like my old self without any pain in muscles, joints memory,bloating. But it could be different for someone else.

  • Does that mean you have had problems for the 6 years taking them and have now stopped ?

  • It was,a slow transition. But my doctor said old age im 65 so its not my age in feel2better by each week. I,am sure my ldl will creep back up but I was only border line in the beginning with the original stats before the medical field changed them.

  • Hello georgewalter, we have a friend who suffered some serious side effects of statins and in particular found difficulty in walking. He recovered fairly quickly upon stopping the statins; in two weeks he felt better and was back to normal in a month but each person is different.

    At the risk of being boring I am going to repeat a post I have submitted a few time before for your interest and to help you.

    Neither your doctor nor anyone else knows what you cholesterol level ought to be; cholesterol is an important component of the blood acting as a repair mechanism on the site of any injury. Rather than go into a long description I would recommend that you read what a heart surgeon says when he admits to having been wrong over 25 years. Go to: healthscams.org.uk/heart-su...

    There are also a couple of articles about Statins on the same web site which you can read at: healthscams.org.uk/are-stat... There is an update at: healthscams.org.uk/statins-...

    I have repeated that to show you how important that it is that you don't get persuaded to go back on to them. Best wishes, Tibbly

  • This is NHS view.

    WHAT ARE STATINS?

    Statins are a group of medicines that lower 'bad' cholesterol in the blood.

    High cholesterol can cause hardening and narrowing of the arteries, which may lead to heart disease.

    People may be offered a statin if they have previously suffered from heart disease or are at risk of it.

    Once prescribed, statins must usually be taken every day for the rest of a patients life to prevent cholesterol levels rising again.

    Cholesterol can also be reduced by eating a healthy diet, exercising regularly and not smoking.

    Source: NHS Choices

    .

    ARGUMENTS FOR AND AGAINST STATINS

    The case for:

    For those who have suffered a heart attack or stroke, studies have shown statins slash the chances of a second incident.

    They are thought to save 7,000 lives each year in the UK.

    Many doctors recommend statins as a preventative drug to protect millions who have not yet shown symptoms but have a small chance of suffering a heart attack in the next decade.

    They cost the NHS less than £2 a month per patient.

    Statins expert Professor Sir Rory Collins claims that just five in 10,000 statin users suffer muscular pain as a result of the treatment.

    Backers of statins claim that patients incorrectly blame any back or muscular pain on the drugs, when most supposed side effects have a different cause entirely.

    The case against:

    Many doctors are uneasy with what they call ‘over-medicalisation’ of the middle- aged – doling out statins just in case they have problems later.

    New rules set out in 2014 mean virtually all over 40s – up to 17 million people in total – are eligible for a prescription, irrespective of their symptoms.

    The vast majority of those who take statins would never suffer a heart attack or stroke

    . A 2013 Harvard study calculated that for every 140 low-risk patients who take statins for five years, only one major heart event is prevented.

    A paper on statin side effects revealed that between 5 and 20 per cent of people who take the drugs discontinue treatment due to muscle pain.

    Some doctors question whether reducing ‘bad’ cholesterol protects against heart disease at all. A study of 68,000 people this year found no link between high levels of 'bad' cholesterol and heart deaths among over-60s.

  • A very good summary bala.

    The NHS site is administered by Public Health England where there is to be found a lot of bad and in some cases wrong advice. Statins is a case in point where their understanding is just plain wrong. I wrote a letter to Duncan Selbie the CEO of Public Health England on the subject of nutrition; among a group of "experts" in his department, he is paid about £200,000 a year. In my letter I laid out the incorrect advice they were giving and was able to provide references from well established and respected medical sources. Upon my second reply he refused to communicate any further. What I am saying is that the advice on the NHS site is questionable, not my opinion but of respected medical experts.

    I would like to suggest that you read what a heart specialist says on this subject by going to: healthscams.org.uk/heart-su... I think that you will find that Dr.Lundle explains it very well. You could also have a look at: healthscams.org.uk/are-stat... Best wishes Tibbly

You may also like...